Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Operators with eigenvalues and extreme cases of stability


Authors: Larry Downey and Per Enflo
Journal: Proc. Amer. Math. Soc. 132 (2004), 719-724
MSC (2000): Primary 47A55, 47A10
Published electronically: October 15, 2003
MathSciNet review: 2019948
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the following, we consider some cases where the point spectrum of an operator is either very stable or very unstable with respect to small perturbations of the operator. The main result is about the shift operator on $l_2,$ whose point spectrum is what we will call strongly stable. We also give some general perturbation results, including a result about the size of the set of operators that have an eigenvalue.


References [Enhancements On Off] (What's this?)

  • 1. Jean Dieudonné, Sur les homomorphismes d’espaces normés, Bull. Sci. Math. (2) 67 (1943), 72–84 (French). MR 0013222
  • 2. F. V. Atkinson, The normal solubility of linear equations in normed spaces, Mat. Sbornik N.S. 28(70) (1951), 3–14 (Russian). MR 0042059
  • 3. Bernard Beauzamy, Introduction to operator theory and invariant subspaces, North-Holland Mathematical Library, vol. 42, North-Holland Publishing Co., Amsterdam, 1988. MR 967989
  • 4. Tosio Kato, Perturbation theory for linear operators, Die Grundlehren der mathematischen Wissenschaften, Band 132, Springer-Verlag New York, Inc., New York, 1966. MR 0203473

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A55, 47A10

Retrieve articles in all journals with MSC (2000): 47A55, 47A10


Additional Information

Larry Downey
Affiliation: School of Science, Penn State University at Erie, Station Road, Erie, Pennsylvania 16563
Email: lmd108@psu.edu

Per Enflo
Affiliation: Department of Mathematics, Kent State University, Kent, Ohio 44240
Email: enflo@math.kent.edu

DOI: https://doi.org/10.1090/S0002-9939-03-07059-X
Keywords: Eigenvalues, operator, stability, strongly stable, shift operator
Received by editor(s): November 9, 2001
Received by editor(s) in revised form: September 13, 2002
Published electronically: October 15, 2003
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2003 American Mathematical Society